Inverted Beta Lindley Distribution


  • Neveen Kilany Faculty of Science, Menoufia University
  • H M Atallah Faculty of Science, Menoufia University



Inverted beta distribution, Lindley distribution, Maximum likelihood estimation, Bladder cancer data, Hazard function, Goodness–of–fit.


In this paper, a three-parameter continuous distribution, namely, Inverted Beta-Lindley (IBL) distribution is proposed and studied. The new model turns out to be quite flexible for analyzing positive data and has various shapes of density and hazard rate functions. Several statistical properties associated with this distribution are derived. Moreover, point estimation via method of moments and maximum likelihood method are studied and the observed information matrix is derived. An application of the new model to real data shows that it can give consistently a better fit than other important lifetime models.


Download data is not yet available.


[1] Akinsete, A., Famoye, F., Lee, C. (2008). “The beta-Pareto distribution”. Statistics, 42(6), 547-563.
[2] Bookstaber, R.M., McDonald, J.B. (1987). “A general distribution for describing security price returns”. The Journal of Business, 60:401–424.
[3] Cummins, J.D., Dionne, G., McDonald, J.B., Pritchett, B.M. (1990). “Applications of the GB2 family of distributions in modeling insurance loss processes”. Insurance: Mathematics and Economics, 9:257–272.
[4] Ghitany, M.E., Atieh, B., Nadarajah, S. (2008). “Lindley Distribution and its Application”. Mathematics and Computer in Simulation, 78:493–506.
[5] Gupta, P.L., Gupta, R.C. (1983). “On the Moments of Residual life in Reliability and some Characterization Results”. Communications in Statistics-Theory and Methods, 12(4): 449-461.
[6] Gupta, R. C., Gupta, R. D., Gupta, P. L. (1998). “Modeling failure time data by Lehman alternatives”. Communications in Statistics: Theory and Methods, 27:887-904.
[7] Kundu, C., Nanda, A.K. (2010). “Some Reliability Properties of the Inactivity Time”. Communications in Statistics-Theory and Methods, 39: 899-911.
[8] Lee E. T., Wang, J. W. (2003). “Statistical Methods for Survival Data Analysis”. John Wiley & Sons, New York, NY, USA, 3rd edition.
[9] Lindley, D. V. (1958). “Fiducial distributions and Bayes' theorem”. Journal of the Royal Statistical Society, Series B, 20(1):102–107.
[10] McDonald, J.B., Bookstaber, R.M. (1991). “Option pricing for generalized distributions”. Communications in Statistics–Theory and Methods, 20:4053–4068.
[11] McDonald, J.B., Butler, R.J. (1987). “Some generalized mixture distributions with an application to unemployment duration”. The Review of Economics and Statistics, 69:232–240.
[12] McDonald, J.B., Butler, R.J. (1990). “Regression models for positive random variables”. Journal of Econometrics, 43:227–251.
[13] McDonald, J.B., Richards, D.O. (1987). “Hazard rates and generalized beta distribution”. IEEE Transactions on Reliability, 36:463–466.
[14] McDonald, J.B., Richards, D.O. (1987). “Model selection: some generalized distributions”. Communications in Statistics–Theory and Methods, 16:1049–1074.
[15] Merovci, F., Sharma, V.K. (2014). “The Beta-Lindley Distribution: Properties and Applications”. Journal of Applied Mathematics, 10: 198-951.
[16] Nadarajah, S., Kotz, S. (2006). “The beta exponential distribution”. Reliability Engineering and System Safety, 91:689–697.
[17] Nanda, A.K., Singh, H., Misra, N., Paul, P. (2003). “Reliability Properties of Reversed Residual Lifetime”. Communications in Statistics-Theory and Methods, 32(10): 2031-2042.
[18] Pal, M., Tiensuwan, M. (2014). “The Beta Transmuted Weibull Distribution”. Austrian Journal of Statistics, 43(2), 133–149.
[19] Vargo, E., Pasupathy, R., Leemis, L. (2010). “Moment-ratio diagrams for univariate distributions”. Journal of Quality Technology, 42:276–286.
[20] Zea, L.M., Silva, R.B, Bourguignon, M., Santos, A.M., Cordeiro, G.M. (2012). “The Beta Exponentiated Pareto Distribution with Application to Bladder Cancer Susceptibility”. International Journal of Statistics and Probability, 2: 1927-7032.




How to Cite

Kilany, N., & Atallah, H. M. (2017). Inverted Beta Lindley Distribution. JOURNAL OF ADVANCES IN MATHEMATICS, 13(1), 7074–7086.